Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 41, NWS Melbourne, FL

November 27, 2018

NWS Melbourne, FL issued this small craft advisory at Nov 27, 2018, 3:14 AM EST. It took effect at Nov 27, 2018, 10:00 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2018, 3:14 AM EST (08:14 UTC)
In effect from
Nov 27, 2018, 10:00 AM EST
Expired
Nov 28, 2018, 10:00 PM EST
In force
36 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

453 
WHUS72 KMLB 270814
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
314 AM EST Tue Nov 27 2018

AMZ550-552-281500-
/O.NEW.KMLB.SC.Y.0041.181127T2100Z-181128T1500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
314 AM EST Tue Nov 27 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
10 AM EST Wednesday. 

* WINDS...West-northwest increasing to around 20 knots with
  frequent higher gusts. 

* WAVES/SEAS...Building gradually to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-570-572-575-281500-
/O.NEW.KMLB.SC.Y.0041.181127T2100Z-181129T0300Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
314 AM EST Tue Nov 27 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
10 PM EST Wednesday. 

* WINDS...West-northwest increasing to 20 to 25 knots with
  frequent higher gusts. Occasional gusts to gale force will be
  possible tonight.

* WAVES/SEAS...Building gradually to 7 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
361 
WHUS72 KMLB 271421
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
921 AM EST Tue Nov 27 2018

AMZ550-552-281500-
/O.EXT.KMLB.SC.Y.0041.181127T1500Z-181128T1500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
921 AM EST Tue Nov 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...West-northwest increasing to around 20 knots with 
  frequent higher gusts. 

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-570-572-575-281500-
/O.EXT.KMLB.SC.Y.0041.181127T1500Z-181129T0300Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
921 AM EST Tue Nov 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY...

* WINDS...West-northwest increasing to 20 to 25 knots with 
  frequent higher gusts. Occasional gusts to gale force will be 
  possible tonight. 

* WAVES/SEAS...Building gradually to 7 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
932 
WHUS72 KMLB 271919
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
219 PM EST Tue Nov 27 2018

AMZ555-570-572-575-282100-
/O.EXT.KMLB.SC.Y.0041.000000T0000Z-181128T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
219 PM EST Tue Nov 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WINDS...West-northwest increasing to 20 to 25 knots with 
  frequent higher gusts. Occasional gusts to gale force will be 
  possible tonight. 

* WAVES/SEAS...Building gradually to 7 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-281500-
/O.CON.KMLB.SC.Y.0041.000000T0000Z-181128T1500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
219 PM EST Tue Nov 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...West-northwest increasing to around 20 knots with 
  frequent higher gusts. 

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
257 
WHUS72 KMLB 280800
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
300 AM EST Wed Nov 28 2018

AMZ555-570-572-575-290300-
/O.EXT.KMLB.SC.Y.0041.000000T0000Z-181129T0300Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
300 AM EST Wed Nov 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...West-northwest 20 to 25 knots with frequent higher
  gusts...diminishing to 10 to 15 knots after sunset.

* WAVES/SEAS...7 to 9 feet...subsiding to 4 to 6 feet late this
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-281500-
/O.CON.KMLB.SC.Y.0041.000000T0000Z-181128T1500Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
300 AM EST Wed Nov 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...West-northwest around 20 knots with frequent higher
  gusts...diminishing to around 15 knots by midday. 

* WAVES/SEAS...4 to 6 feet...subsiding to 3 to 5 feet by early
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 10:35 PM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Nov 26, 10:35 PM EST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1035 PM EST Mon Nov 26 2018

.UPDATE...
Main convective line has made its way southeast to St Lucie/Martin
counties late this evening where low thunderstorm chances will
linger through around midnight. Final late evening POP/weather
update sent to lower lingering light shower chances for central and
nrn sections. Lows overnight will range from around 50 across
northern Volusia to the lower to mid 60s across Saint Lucie/Martin
counties as cooler air filters into the area.

.PREV UPDATE.../705 PM EST Mon Nov 26 2018/
Coverage of showers and isolated storms has increased some over the
past hour ahead on a mid level vort across the nrn peninsula and
upper level divergence aloft. Quick early evening update has boosted
rain chances into the evening and expanded isolated storms for the
forecast area. Still expect trend of decreasing precip chances nrn
zones into late evening with convective chances continuing across
the south overnight as the frontal boundary moves through the area.

&&

.AVIATION.../705 PM EST Mon Nov 26 2018/
Scattered showers/isolated storms will continue for nrn terminals
into mid evening and then will see a progression south to the KMLB-
KVRB corridor into late evening and KFPR-KSUA overnight. MVFR CIGs
with IFR VSBY with +RA/RA in heavier showers and storms. Once
convection progresses south mainly mid level CIGs for the nrn
terminals overnight with CHC of MVFR CIGs from KMLB south. Deeper
moisture will transition south of the area into mid Tuesday with
clearing skies and NW winds to 10-15 knots.

&&

.MARINE...
Marine update sent. Lowered sea heights near shore for first part of
the night based on nearshore buoy observations. Still expected NW
winds to increase to 15-20 knots offshore late today where SCEC
headlines continue. Previous...Tonight-Tue...Winds will increase
through the night from the west and northwest as a cold front pushes
south across the Atlantic waters. Cautionary statements are in place
as winds will cap 15 to 20 knots and seas should remain up to 6
feet. On Tuesday afternoon, the pressure gradient will increase
along the east coast of Florida and moderate to fresh northwest
breezes will start to affect the Atlantic waters.

&&

.PREV DISCUSSION.../357 PM EST Mon Nov 26 2018/
Tonight and Tue...The local KMLB Doppler radar detected the first
line of showers and thunderstorms approaching the counties of Lake
and Volusia this afternoon ahead of a cold front located over
northeast Florida. This front will move to the southeast over east
central Florida tonight. Additional development of storms is
expected mainly for the counties north of I-4 during the rest of the
afternoon and early evening as the front progresses south. By early
evening, the front will extending from the Atlantic towards Cape
Canaveral and over Okeechobee later tonight. South of I-4, rain
chances will be low for the rest of the night as the energy aloft
remains over north Florida and shifts towards the Atlantic.

Tue Night-Wed Night...The cold front will depart the area late Tue.
Strong cold air advection behind the front will generate
significantly colder temps thru midweek with the coldest readings of
the season so far during Tue/Wed nights. Min temps Tue night
forecast Upr 30s interior and L/M40s along the coast. Some colder
spots may see M30s over Lake and inland Volusia co with patchy frost
in protected areas and basins. Wed max temps will just make it into
the 60s over much of central FL (10-15F blo avg)...Wed night mins a
near repeat of Tue night, with lighter winds leading to a larger
area of frost potential inland of Interstate 95 stretching south to
the city of Okeechobee. Some higher clouds will be possible from the
Gulf upstream and this may hinder the frost potential however.

Thu-Sun...(From prev disc)  Dry WX pattern will cont thru Fri as the
post frontal high pres ridge pushes acrs the Deep South and off the
Mid Atlc Coast. Winds veering onshore Thu night into Fri will allow
temps to recover to near avg. GFS/ECMWF models spinning up a new
storm system over the Central Plains toward week's end as the jet
stream amplifies over the wrn CONUS. Models are consistent with
increasing PoPs Fri night into Sat as a warm front dvlps over the
GOMex ahead of the storm system and lifts up the FL peninsula.
Nothing particularly standing out as far as svr WX is concerned as
the jet is fcst to have a lifting orientation as it passes acrs the
region. However, breezy S/SW winds will push temps back abv avg for
the weekend with maxes reaching into the U70/L80s, mins in the
M/U60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  50  64  39  59 /  40   0   0   0
MCO  57  65  40  60 /  50  10   0   0
MLB  60  69  40  62 /  50  10   0   0
VRB  62  68  41  63 /  40  10   0   0
LEE  53  63  36  60 /  50   0   0   0
SFB  54  64  39  61 /  40   0   0   0
ORL  56  65  41  60 /  50  10   0   0
FPR  63  70  42  63 /  40  20   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Volkmer/Smith
Hazardous weather outlook, Nov 26, 7:43 PM EST, 7 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
743 PM EST Mon Nov 26 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-271245-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
743 PM EST Mon Nov 26 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
A line of showers and isolated thunderstorms ahead of an
approaching cold front will move east southeastward across east
central FL tonight. The strongest showers and storms likely will
remain south of Melbourne and Orlando, approaching the Treasure
Coast this evening. Isolated lightning strikes and wind gusts to
30 mph are possible.

.WIND AND SEA IMPACT...
Increasing west to northwest winds tonight as a cold front moves
across the peninsula. Small craft should exercise caution in the
offshore zones for winds approaching 20 knots and seas building
to 6 feet.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Behind the cold front passage tonight, strong northwest to north
winds will likely produce poor to hazardous conditions for
operators of small craft tomorrow afternoon into Wednesday,
especially offshore. An elevated risk of rip currents will persist
at area beaches this week.

The coolest air of autumn so far is expected Wednesday morning
with lows forecast in the upper 30s in colder locations west of
Interstate four and 40s west of the Indian River and south to Lake
Okeechobee.

Heightened fire sensitivity is expected Wednesday afternoon as
much drier air filters down the peninsula.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Smith

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 4:51 AM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia27 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.